Elastic tissue changes in skin following PUVA therapy

A. S. Zelickson, J. H. Mottaz, B. D. Zelickson, S. A. Muller

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

Treatment of psoriasis with psoralens and high-intensity long-wave ultraviolet light (PUVA) produces changes in the ultrastructure of elastic tissue in skin. Early alterations consist of a loss of elastin followed by a breakdown of the microfibrils and subsequent fragmentation of the elastic fiber. Tissue examined 15 months after treatment was stopped still showed marked ultrastructural changes in the elastic fibers.

Original languageEnglish (US)
Pages (from-to)186-192
Number of pages7
JournalJournal of the American Academy of Dermatology
Volume3
Issue number2
DOIs
StatePublished - Jan 1 1980
Externally publishedYes

Bibliographical note

Funding Information:
Supported by United States Public Health Service Grant 1 ROI-AM-21681, lips Foundatoni and the McKnight Foundonati.

Fingerprint

Dive into the research topics of 'Elastic tissue changes in skin following PUVA therapy'. Together they form a unique fingerprint.

Cite this